Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 148, NWS Charleston, SC

July 1, 2011Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2011, 3:26 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2011, 3:26 PM EDT (19:26 UTC)
Expired
Jul 1, 2011, 3:58 PM EDT
In force
32 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 3:26 PM EDTHAIL 11 Wnw Awendaw, SCPUBLIC REPORT OF NICKEL TO QUARTER SIZE HAIL...TREE LIMBS DOWN AND 0.50 INCHES OF RAIN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 7.4 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1295 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1295 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

404 
WUUS52 KCHS 011926
SVRCHS
SCC015-019-012030-
/O.NEW.KCHS.SV.W.0148.110701T1926Z-110701T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT FRI JUL 1 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 430 PM EDT

* AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR AWENDAW...MOVING SOUTHWEST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  AWENDAW...GARRIS LANDING...BULL ISLAND...PRICE INLET...CAINHOY...
  WANDO...MOUNT PLEASANT REGIONAL AIRPORT...CAINHOY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3301 7943 3299 7950 3303 7953 3301 7955
      3299 7954 3301 7957 3294 7961 3294 7957
      3297 7957 3297 7955 3290 7957 3286 7967
      3279 7973 3276 7982 3302 7999 3315 7966
TIME...MOT...LOC 1926Z 037DEG 17KT 3303 7964

$$
2 follow-up statements
037 
WWUS52 KCHS 011943
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT FRI JUL 1 2011

SCC015-019-012030-
/O.CON.KCHS.SV.W.0148.000000T0000Z-110701T2030Z/
CHARLESTON SC-BERKELEY SC-
343 PM EDT FRI JUL 1 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR SOUTH CENTRAL BERKELEY AND CENTRAL CHARLESTON COUNTIES...

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR GARRIS LANDING...OR ABOUT 15 MILES SOUTHWEST OF
MCCLELLANVILLE...MOVING SOUTHWEST AT 20 MPH.

THIS THUNDERSTORM HAS BLOWN DOWN TREES AND PRODUCED QUARTER SIZE 
HAIL IN BERKELEY AND CHARLESTON COUNTIES. 

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...AWENDAW...
BOONE HALL PLANTATION...BULL ISLAND...CAINHOY...CAPERS INLET...GARRIS
LANDING...ISLE OF PALMS...MOUNT PLEASANT REGIONAL AIRPORT...MOUNT
PLEASANT TOWNE CENTRE...PRICE INLET AND WANDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3301 7943 3299 7950 3303 7953 3301 7955
      3299 7954 3301 7957 3294 7961 3294 7957
      3297 7957 3297 7955 3290 7957 3286 7967
      3279 7973 3276 7982 3302 7999 3315 7966
TIME...MOT...LOC 1942Z 037DEG 17KT 3297 7969

$$
375 
WWUS52 KCHS 011958
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT FRI JUL 1 2011

SCC015-019-012008-
/O.CAN.KCHS.SV.W.0148.000000T0000Z-110701T2030Z/
CHARLESTON SC-BERKELEY SC-
358 PM EDT FRI JUL 1 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL BERKELEY AND
CENTRAL CHARLESTON COUNTIES HAS BEEN CANCELLED...

AT 356 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND
LIGHTNING STRIKES. THE SAFEST COURSE OF ACTION IS TO REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3301 7943 3299 7950 3303 7953 3301 7955
      3299 7954 3301 7957 3294 7961 3294 7957
      3297 7957 3297 7955 3290 7957 3286 7967
      3279 7973 3276 7982 3302 7999 3315 7966
TIME...MOT...LOC 1958Z 037DEG 17KT 3291 7974

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:16 PM EDT, 10 minutes earlier.

Area forecast discussion, Jul 1, 3:16 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
316 PM EDT FRI JUL 1 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL SETTLE INTO THE AREA TONIGHT. ATLANTIC
HIGH PRESSURE WILL THEN PREVAIL THROUGH THE HOLIDAY WEEKEND INTO
EARLY NEXT WEEK. A COLD FRONT WILL APPROACH THE REGION AND STALL
JUST NORTH OF THE FORECAST AREA MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE FORECAST AREA WILL LINGER BETWEEN A PERSISTENT UPPER TROUGH
ACROSS THE EAST COAST AND A BUILDING UPPER RIDGE OVER THE CENTRAL
UNITED STATES. A SERIES OF WEAK SHORTWAVES WILL STEADILY SHIFT
SOUTHWARD BETWEEN THE TWO FEATURES ALOFT THROUGH TONIGHT. ALTHOUGH
LATEST RUC SOUNDINGS INDICATE PWAT VALUES ARE ONLY 1.4 INCHES THIS
AFTERNOON...THE PRESENCE OF UPPER LEVEL SUPPORT AND A ROBUST
SEABREEZE HAS ALLOWED ISOLATED CONVECTION TO INITIATE ONCE AGAIN.
THUNDERSTORMS WILL MAINLY DEVELOP INLAND OF THE SEABREEZE FOR THE
REMAINDER OF THE AFTERNOON. WHILE COVERAGE WILL BE SPARSE...GIVEN
DCAPES OF 1000-1200 J/KG AND THE DRY AIR ALOFT...A FEW OF THE
LARGER STORMS COULD PRODUCE STRONG TO DAMAGING DOWNBURST WINDS AND
EVEN SOME LARGE HAIL...ESPECIALLY WHERE BOUNDARY INTERACTIONS
OCCUR.

COVERAGE WILL STEADILY DIMINISH FROM EAST TO WEST...AS THE
SEABREEZE PUSHES INLAND AND DIURNAL INSTABILITY WANES. HAVE
DECREASED POPS BELOW 15 PERCENT AFTER 8 PM EDT...WITH SCATTERED
CUMULUS DISSIPATING TO MOSTLY CLEAR SKIES OVERNIGHT. LIGHT WINDS
AND CLEAR SKIES WILL SUPPORT DECENT RADIATIONAL COOLING AND LOW
TEMPERATURES IN THE UPPER 60S TO AROUND 70 AWAY FROM THE COAST.

THE MAIN CONCERN AFTER SUNSET WILL BE THE ONGOING SMOKE ACROSS
CHARLESTON COUNTY AND THE COASTAL WATERS...AS WELL AS FOG POTENTIAL
OVERNIGHT. PATCHY FOG IS POSSIBLE DURING THE EARLY MORNING
HOURS...ESPECIALLY IN AREAS THAT RECEIVE ANY RAINFALL THIS
AFTERNOON. ALTHOUGH THE SMOKE PLUME FROM FIRES IN NORTH CAROLINA
IS DIFFUSE IN SATELLITE IMAGERY...SOME OBSERVATIONS ON THE
CHARLESTON COUNTY COAST ARE DOWN TO 3 MILES AT 3 PM EDT. THE
INLAND PROGRESSION OF THE SEABREEZE WILL PULL MORE STABLE MARINE
AIR INTO THE COASTAL COUNTIES BY LATE AFTERNOON/EARLY
EVENING...WHILE POSSIBLY ADVECTING OFFSHORE SMOKE FARTHER INLAND.
ONCE THE NOCTURNAL INVERSION SETS UP AFTER SUNSET...LINGERING
SMOKE IS ALSO MORE LIKELY TO BECOME TRAPPED AND SETTLE OVER THE
FORECAST AREA. HAVE THUS HEIGHTENED SMOKE WORDING IN THE FORECAST
FROM PATCHY TO AREAS THIS EVENING/OVERNIGHT FOR THE CHARLESTON TRI
COUNTY AREA...BEAUFORT COUNTY...AND MOST OF THE COASTAL WATERS.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
DEEP LAYER RIDGE OF HIGH PRESSURE CENTERED WEST OF THE AREA WILL
PERSIST THROUGH THE PERIOD. RAIN CHANCES WILL MAINLY BE THE TYPICAL
AFTERNOON/EVENING VARIETY...LIKELY INCREASING SLIGHTLY EACH DAY AS
DEEPER MOISTURE INCREASES. OVERALL...THE BEST CHANCES SHOULD BE
INLAND FROM THE IMMEDIATE COAST. HIGHS ABOVE NORMAL IN THE MID TO
UPPER 90S OVER THE WEEKEND...AND LIKELY JUST MID 90S MONDAY DUE TO
INCREASED CLOUD COVER. WITH DEWPOINTS LIKELY MIXING OUT IN TO
THE 60S DURING PEAK HEATING...HEAT INDICES SHOULD REMAIN BELOW
ADVISORY LEVELS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE UPPER LEVEL RIDGE MENTIONED ABOVE WILL WEAKEN AND SHIFT WESTWARD
DURING THIS PERIOD AS A BROAD UPPER TROUGH DEVELOPS OVER THE EASTERN
1/3 OF THE COUNTRY. GIVEN LOWER UPPER HEIGHTS...BETTER DEEP LAYER
MOISTURE AND THE POTENTIAL FOR UPPER LEVEL DISTURBANCES TO MOVE
ACROSS THE AREA...HAVE TRENDED POPS UP INTO THE CHANCE CATEGORY
DURING THE AFTERNOONS THROUGH THE PERIOD. A WEAK SURFACE FRONT MAY
STALL JUST NORTH OF THE REGION ON TUESDAY...WHICH COMBINED WITH A
LEE TROUGH AND SEA BREEZE BOUNDARY...SHOULD ALLOW FOR AT LEAST
SCATTERED AFTERNOON AND EVENING CONVECTION. THE SURFACE FLOW WILL BE
WEAK SOUTHERLY THROUGH THE PERIOD...WHICH SHOULD ALLOW DECENT INLAND
PENETRATION OF THE SEA BREEZE...ESPECIALLY NORTH OF THE SAVANNAH
RIVER.

TEMPERATURES ARE EXPECTED TO BE CLOSER TO NORMAL DURING THIS PERIOD.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
HAVE MAINTAINED PREVAILING VFR CONDITIONS THROUGH THE 18Z TAF
PERIOD FOR KCHS AND KSAV...WITH THE EXCEPTION OF A FEW HOURS THIS
AFTERNOON OF INTERMITTENT MVFR VISIBILITIES DUE TO SMOKE AT KCHS.
WILL NEED TO MONITOR SMOKE TRENDS AS THE SEA BREEZE PUSHES
INLAND...SINCE ADDITIONAL SMOKE COULD ADVECT ONSHORE BEFORE
SUNSET.

REDUCED VISIBILITIES AT KCHS COULD EASILY PERSIST THROUGH THE
EVENING AND OVERNIGHT HOURS. PATCHY FOG COULD ONCE AGAIN DEVELOP
ACROSS SOUTHEAST GEORGIA AND IMPACT KSAV EARLY SATURDAY MORNING.
HAVE KEPT BOTH SITES VFR OVERNIGHT FOR NOW...HOWEVER MORE
SIGNIFICANTLY REDUCED VISIBILITIES CANNOT BE RULED OUT...AS
LINGERING LOW LEVEL MOISTURE AND SMOKE BECOME TRAPPED UNDER THE
INVERSION. WILL REEVALUATE OVERNIGHT VISIBILITIES AT NEXT TAF
ISSUANCE.

EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK.

&&

.MARINE...
WEAK HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS
THE COASTAL WATERS THROUGH THE NEAR TERM PERIOD. AS A RESULT...LIGHT
SURFACE FLOW HAS MAINLY BEEN DRIVEN BY THE INLAND SEABREEZE
PROGRESSION THIS AFTERNOON. SOUTHEAST WINDS 10 TO 15 KT WILL
GRADUALLY DECREASE OVERNIGHT AS LAND BREEZE CIRCULATIONS SET UP
TOWARD SATURDAY MORNING. A SMALL EAST TO SOUTHEAST SWELL IS
BECOMING NOTICEABLE OVER THE ATLANTIC WATERS...BUT COMBINED SEAS
WILL BE HELD AT 3 FT OR LESS THROUGH TONIGHT.

SATELLITE PICTURES SUGGEST PATCHY SMOKE IS STILL COVERING PORTIONS
OF THE COASTAL WATERS THIS AFTERNOON...WITH VISIBILITIES LIKELY
DOWN NEAR 3 NM AT TIMES. WILL CONTINUE TO MENTION PATCHY SMOKE
THROUGH THE AFTERNOON...INCREASING TO AREAS OF SMOKE OVERNIGHT.

SATURDAY THROUGH WEDNESDAY...NO HIGHLIGHTS EXPECTED THROUGH THE
PERIOD AS HIGH PRESSURE REMAINS OVER AND JUST EAST OF THE REGION.
SOUTHERLY WINDS OF 15 KT OR LESS AND SEAS OF 3 TO 4 FEET OR LESS
SHOULD PERSIST. WINDS NEAR THE COAST WILL INCREASE TO NEAR 15 KT
EACH AFTERNOON WITH THE SEA BREEZE. FOR MONDAY...WINDS MAY SURGE UP
TO 15 TO 20 KT AS A SURFACE TROUGH OF LOW PRESSURE INLAND BRIEFLY
STRENGTHENS OVER THE MID ATLANTIC AND CAROLINAS IN RESPONSE TO AN
UPPER LEVEL TROUGH.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 1, 4:02 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
402 AM EDT FRI JUL 1 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-020815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
402 AM EDT FRI JUL 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Special weather statement, Jul 1, 11:49 AM EDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1149 AM EDT FRI JUL 1 2011

GAZ119-SCZ048>052-020000-
COASTAL CHATHAM-BEAUFORT-COASTAL COLLETON-CHARLESTON-
COASTAL JASPER-TIDAL BERKELEY-
1149 AM EDT FRI JUL 1 2011

...SMOKE FROM DISTANT WILDFIRES IN NORTH CAROLINA WILL IMPACT
PARTS OF THE COASTAL COUNTIES THROUGH THE AFTERNOON...

SMOKE BEING GENERATED FROM WILDFIRES ACROSS NORTH CAROLINA WILL
IMPACT PARTS OF THE SOUTH CAROLINA AND GEORGIA COASTAL COUNTIES
THROUGH THIS AFTERNOON. THIS INCLUDES THE COUNTIES OF
CHARLESTON...COLLETON...BEAUFORT...JASPER AND CHATHAM. THIS ALSO
INCLUDES SUCH COMMUNITIES AS MCCLELLANVILLE...ISLE OF
PALMS...KIAWAH ISLAND...EDISTO BEACH...HUNTING ISLAND...HILTON
HEAD ISLAND AND TYBEE ISLAND. VISIBILITIES WILL OCCASIONALLY BE
DOWN TO 3 TO 5 MILES.

IF YOU OBSERVE LOW VISIBILITIES...CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON AT 1-888-383-2724. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV OR SEND A TWEET #WXREPORT.
Special weather statement, Jul 1, 2:22 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT FRI JUL 1 2011

SCZ045-050-011845-
CHARLESTON-INLAND BERKELEY-
222 PM EDT FRI JUL 1 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 245 PM EDT...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HAMPTON PLANTATION STATE PARK...MOVING
SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPE ISLAND...HAMPTON PLANTATION STATE PARK AND SANTEE COASTAL
RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3308 7933 3305 7933 3304 7934 3321 7971
      3328 7958 3328 7957 3325 7953 3324 7945
      3322 7945 3316 7935 3316 7933 3315 7928
      3311 7927
TIME...MOT...LOC 1822Z 024DEG 9KT 3322 7942

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 2:22 PM EDTSpecial Weather StatementCHSGeorgetown23 min
Jul 1, 2:29 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston61 min
Jul 1, 3:57 PM EDTSpecial Weather StatementCHSBerkeley33 min
Jul 1, 3:59 PM EDTSpecial Weather StatementCHSColleton31 min
Jul 1, 4:23 PM EDTSpecial Weather StatementCHSDorchester37 min
Jul 1, 4:25 PM EDTSpecial Weather StatementCHSColleton65 min
Jul 1, 4:36 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Jul 1, 4:55 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester92 min
Jul 1, 5:02 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper58 min
Jul 1, 5:32 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper58 min
Jul 1, 5:37 PM EDTSpecial Weather StatementCHSColleton23 min
Jul 1, 5:59 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton, Jasper61 min
Jul 1, 6:23 PM EDTSevere Thunderstorm WarningCHSJasper67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.